Alert archive / Illinois / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 14, NWS Lincoln, IL

March 1, 2007Moultrie County, Shelby County, Illinois

NWS Lincoln, IL issued this severe thunderstorm warning at Mar 1, 2007, 1:19 PM CST for Moultrie County, Shelby County, Illinois. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 1, 2007, 1:19 PM CST (19:19 UTC)
Expired
Mar 1, 2007, 1:45 PM CST
In force
26 min
Issued by
NWS Lincoln, IL
Area
Counties, with a storm outline in the text

Counties Moultrie County, IL, Shelby County, IL

The radar

The Lincoln radar (KILX), 89 km from the middle of the area, began a volume at 19:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 1, 8:40 AM CSTTornado WatchSPC9 hr

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 7.3 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2007-03-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2007-03-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 162 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
784 m above ground
0-6 km bulk shear
65 kt
0-1 km storm-relative helicity
162 m²/s²
0-3 km storm-relative helicity
151 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KILX 011918
SVRILX
ILC139-173-011945-
/O.NEW.KILX.SV.W.0014.070301T1919Z-070301T1945Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
119 PM CST THU MAR 1 2007

THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN SHELBY COUNTY IN CENTRAL ILLINOIS...
  MOULTRIE COUNTY IN CENTRAL ILLINOIS...

* UNTIL 145 PM CST.

* AT 119 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
  LOCATED ALONG A LINE EXTENDING FROM 5 MILES NORTHEAST OF LOVINGTON
  TO 4 MILES SOUTHWEST OF STEWARDSON...OR ALONG A LINE EXTENDING FROM
  12 MILES NORTH OF SULLIVAN TO 11 MILES NORTHWEST OF EFFINGHAM...AND
  WAS MOVING EAST AT 40 MPH.

* LOCATIONS IMPACTED INCLUDE...
  ALLENVILLE...

ADDITIONAL DEVELOPMENT OF SEVERE THUNDERSTORMS...CAPABLE OF PRODUCING
LARGE HAIL AND DAMAGING WINDS...IS LIKELY IN THE WARNED AREA.

IF YOU IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR DAMAGING
WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE
OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG
BUILDING...BUT STAY AWAY FROM WINDOWS.

REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL EMERGENCY
MANAGER...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE
NATIONAL WEATHER SERVICE.

LAT...LON 3979 8870 3922 8881 3921 8848 3979 8848

$$

HARDIMAN
1 follow-up statement
000 
WWUS53 KILX 011944
SVSILX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
145 PM CST THU MAR 1 2007

ILC139-173-011955-
/O.EXP.KILX.SV.W.0014.000000T0000Z-070301T1945Z/
MOULTRIE-SHELBY-
145 PM CST THU MAR 1 2007

...THE SEVERE THUNDERSTORM WARNING FOR MOULTRIE AND EASTERN SHELBY
COUNTIES EXPIRES AT 145 PM CST...

AT 139 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THE THUNDERSTORM THAT HAD PROMPTED THE WARNING HAD MOVED OUT OF THE
AREA...THUS THE WARNING HAS BEEN ALLOWED TO EXPIRE.

LAT...LON 3979 8870 3922 8881 3921 8848 3979 8848

$$

HARDIMAN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 1, 11:25 AM CST, 1 hour 54 minutes earlier.

Area forecast discussion, Mar 1, 11:25 AM CST, 1 hour 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LINCOLN IL
1125 AM CST THU MAR 1 2007

.DISCUSSION...
WINCHESTER PROFILER AND RADAR WIND PRODUCTS INDICATE STRONG
SOUTHWESTERLY FLOW WILL OVERSPREAD MUCH OF CENTRAL ILLINOIS AS THE
DRY SLOT/OCCLUDED FRONT CONTINUES PUSHING NORTHEASTWARD. HAVE SEEN
LOTS OF GUSTS BETWEEN 45 AND 55 MPH OUTSIDE OF CONVECTIVE ACTIVITY
UPSTREAM OVER SOUTHEAST IOWA...NORTHEAST MISSOURI...AND WESTERN
ILLINOIS. HAVE ISSUED HIGH WIND WARNING TO COVER THE SYNOPTIC WINDS.
WIND SPEEDS WILL BE HIGHER IN THE VICINITY OF THUNDERSTORMS. WINDS
WILL LIKELY STAY STRONG TONIGHT AND FRIDAY AS WELL...SO A WIND
ADVISORY WILL PROBABLY BE ISSUED WITH THE 330PM FORECAST PACKAGE.

&&

.PREV DISCUSSION...
STORM SYSTEM MOVING INTO THE CWA TODAY PRODUCING RATHER WIDESPREAD
SHOWERS AND THUNDERSTORMS.  ACTIVE WEATHER PRECLUDING TOO MUCH OF AN
UPDATE DISCUSSION. HOWEVER...FIRST ROUND OF PRECIPITATION HAS MOVED
INTO THE MIDDLE OF THE STATE...AND THE COLD FRONT ITSELF FIRING OFF
SOME CONVECTION NOW BACK TOWARDS THE MISS RIVER. NEXT ROUND OF
PRECIP ON THE WAY AS THE LOW PRESSURE SYSTEM MOVES THROUGH THE
MIDWEST.  GOING FORECAST LOOKING GOOD. WILL BE LOOKING INTO THE
THREAT OF HIGH WINDS THIS AFTERNOON ON THE BACKSIDE OF THIS SYSTEM
AS THE PRESSURE GRADIENT INCREASES DRAMATICALLY.  ADVISORY
CRITERIA...IF NOT HIGH WIND WARNING CRITERIA MAY BE MET. BUT AS FOR
THE SHORT TERM...UPDATE SENT OUT EARLIER FOR THE TORNADO WATCH IN
THE EAST AND SOUTHEAST...AND NOT ANTICIPATING ANOTHER UPDATE UNTIL
THE SITUATION CHANGES.

&&

.ILX WATCHES/WARNINGS/ADVISORIES...
FLOOD WATCH TODAY UNTIL 6 PM FOR ALL OF CENTRAL AND SOUTHEAST
ILLINOIS.
HIGH WIND WARNING UNTIL 4 PM FOR ALL OF CENTRAL AND SOUTHEAST
ILLINOIS.

&&

04/HJS
Hazardous weather outlook, Mar 1, 12:20 PM CST, 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LINCOLN IL
1220 PM CST THU MAR 1 2007

ILZ027-036-040-047-049-050-021200-
CASS-FULTON-KNOX-MORGAN-SCHUYLER-SCOTT-
1220 PM CST THU MAR 1 2007

...HIGH WIND WARNING IN EFFECT UNTIL 4 PM CST THIS AFTERNOON...
...FLOOD WATCH IN EFFECT UNTIL 6 PM CST THIS AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE WEATHER TODAY NORTH OF A LINE
FROM JACKSONVILLE TO CLINTON TO HOOPESTON..

A DEEPENING LOW PRESSURE CENTER OVER WESTERN MISSOURI WILL MOVE
TO NORTHEAST IOWA BY THIS EVENING...AND SOUTHWEST WISCONSIN BY
FRIDAY MORNING. THUNDERSTORMS WILL SPREAD OVER ALL OF CENTRAL
ILLINOIS TODAY...WITH POSSIBLE SEVERE WEATHER. LARGE
HAIL...DAMAGING WINDS...AND HEAVY RAIN WILL BE POSSIBLE THROUGH
THIS AFTERNOON. A FLOOD WATCH ALSO REMAINS IN EFFECT FOR TODAY.
HEAVY RAINS WITH THESE THUNDERSTORMS MAY CAUSE PONDING OF WATER ON
STILL MOSTLY FROZEN SOIL. RUN OFF FROM THE HEAVY RAINS WILL
ENHANCE CURRENT RIVER FLOODING...CAUSING FURTHER RISES TO AREA
RIVERS THROUGHOUT THE WEEKEND. BY THIS AFTERNOON AND
TONIGHT...STRONG GUSTY WINDS TO 35 TO 45 MPH DUE TO THE DEEPENING
LOW CENTER WILL SPREAD OVER ALL THE REGION. LIGHT SNOW WILL BE
POSSIBLE TONIGHT OVER THE NORTHERN SECTIONS OF CENTRAL
ILLINOIS...THOUGH ACCUMULATIONS WILL BE LESS THAN AN INCH.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED TODAY.

ILZ028>031-037-038-041-042-048-051-021200-
LOGAN-MARSHALL-MASON-MCLEAN-MENARD-PEORIA-SANGAMON-STARK-TAZEWELL-
WOODFORD-
1220 PM CST THU MAR 1 2007

...HIGH WIND WARNING IN EFFECT UNTIL 4 PM CST THIS AFTERNOON...
...FLOOD WATCH IN EFFECT UNTIL 6 PM CST THIS AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE WEATHER TODAY NORTH OF A LINE
FROM JACKSONVILLE TO CLINTON TO HOOPESTON..

A DEEPENING LOW PRESSURE CENTER OVER WESTERN MISSOURI WILL MOVE
TO NORTHEAST IOWA BY THIS EVENING...AND SOUTHWEST WISCONSIN BY
FRIDAY MORNING. THUNDERSTORMS WILL SPREAD OVER ALL OF CENTRAL
ILLINOIS TODAY...WITH POSSIBLE SEVERE WEATHER. LARGE
HAIL...DAMAGING WINDS...AND HEAVY RAIN WILL BE POSSIBLE THROUGH
THIS AFTERNOON. A FLOOD WATCH ALSO REMAINS IN EFFECT FOR TODAY.
HEAVY RAINS WITH THESE THUNDERSTORMS MAY CAUSE PONDING OF WATER ON
STILL MOSTLY FROZEN SOIL. RUN OFF FROM THE HEAVY RAINS WILL
ENHANCE CURRENT RIVER FLOODING...CAUSING FURTHER RISES TO AREA
RIVERS THROUGHOUT THE WEEKEND. BY THIS AFTERNOON AND
TONIGHT...STRONG GUSTY WINDS TO 35 TO 45 MPH DUE TO THE DEEPENING
LOW CENTER WILL SPREAD OVER ALL THE REGION. LIGHT SNOW WILL BE
POSSIBLE TONIGHT OVER THE NORTHERN SECTIONS OF CENTRAL
ILLINOIS...THOUGH ACCUMULATIONS WILL BE LESS THAN AN INCH.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED TODAY.

ILZ043>046-052>057-061>063-066>068-071>073-021200-
CHAMPAIGN-CHRISTIAN-CLARK-CLAY-COLES-CRAWFORD-CUMBERLAND-DE WITT-
DOUGLAS-EDGAR-EFFINGHAM-JASPER-LAWRENCE-MACON-MOULTRIE-PIATT-
RICHLAND-SHELBY-VERMILION-
1220 PM CST THU MAR 1 2007

...HIGH WIND WARNING IN EFFECT UNTIL 4 PM CST THIS AFTERNOON...
...FLOOD WATCH IN EFFECT UNTIL 6 PM CST THIS AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS...EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A MODERATE RISK OF SEVERE WEATHER TODAY ALONG AND SOUTH
OF A LINE FROM JACKSONVILLE TO CLINTON TO HOOPESTON...WITH A SLIGHT
RISK TO THE NORTH.

A DEEPENING LOW PRESSURE CENTER OVER WESTERN MISSOURI WILL MOVE
TO NORTHEAST IOWA BY THIS EVENING...AND SOUTHWEST WISCONSIN BY
FRIDAY MORNING. THUNDERSTORMS WILL SPREAD OVER ALL OF
CENTRAL...EAST...AND SOUTHEAST ILLINOIS TODAY...WITH POSSIBLE
SEVERE WEATHER PRODUCED. TORNADOES...DAMAGING WINDS...LARGE HAIL...AND
HEAVY RAIN WILL BE POSSIBLE THROUGH THIS AFTERNOON. A FLOOD WATCH
ALSO REMAINS IN EFFECT FOR TODAY. HEAVY RAINS WITH THESE
THUNDERSTORMS MAY CAUSING PONDING OF WATER ON STILL MOSTLY FROZEN
SOIL. RUN OFF FROM THE HEAVY RAINS WILL ENHANCE CURRENT RIVER
FLOODING...CAUSING FURTHER RISES TO AREA RIVERS THROUGHOUT THE
WEEKEND. BY THIS AFTERNOON AND TONIGHT...STRONG GUSTY WINDS TO 35
TO 45 MPH DUE TO THE DEEPENING LOW CENTER WILL SPREAD OVER ALL THE
REGION.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED TODAY.

HJS

In the hours before

Local storm report, Mar 1, 12:37 PM CST, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
1237 PM CST THU MAR 01 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1219 PM     TSTM WND DMG     TAYLORVILLE             39.52N 89.26W
03/01/2007                   CHRISTIAN          IL   EMERGENCY MNGR

            SEMI TRAILER BLOWN OVER

1219 PM     HAIL             TAYLORVILLE             39.52N 89.26W
03/01/2007  E0.75 INCH       CHRISTIAN          IL   PUBLIC

&&

PARR
Local storm report, Mar 1, 12:55 PM CST, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
1255 PM CST THU MAR 01 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1250 PM     HAIL             DECATUR                 39.85N 88.93W
03/01/2007  M0.75 INCH       MACON              IL   EMERGENCY MNGR

&&

PARR
Local storm report, Mar 1, 1:04 PM CST, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
104 PM CST THU MAR 01 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1219 PM     TSTM WND DMG     TAYLORVILLE             39.52N 89.26W
03/01/2007                   CHRISTIAN          IL   EMERGENCY MNGR

            ROOF OFF A HOUSE, DAMAGING SEVERAL OTHER HOUSES.

&&

PARR
Local storm report, Mar 1, 1:09 PM CST, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
109 PM CST THU MAR 01 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1241 PM     HAIL             DECATUR                 39.85N 88.93W
03/01/2007  E0.75 INCH       MACON              IL   PUBLIC

            ON LAKE SHORE DRIVE, NEAR ST MARYS HOSPITAL.

&&

PARR
Local storm report, Mar 1, 1:13 PM CST, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
113 PM CST THU MAR 01 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1255 PM     TSTM WND DMG     DECATUR                 39.85N 88.93W
03/01/2007                   MACON              IL   AMATEUR RADIO

            TREES DOWN ON EAST SIDE OF DECATUR

&&

GEELHART
Local storm report, Mar 1, 1:17 PM CST, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
117 PM CST THU MAR 01 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1255 PM     TSTM WND DMG     DECATUR                 39.85N 88.93W
03/01/2007                   MACON              IL   EMERGENCY MNGR

            1 HOUSE DAMAGED NEAR LAKE. WIDESPREAD POWER OUTAGES IN
            THE CITY. TREES DOWN.

&&

GEELHART

The office that day

Everything else NWS Lincoln, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 1, 1:27 AM CSTSevere Thunderstorm WarningILXFulton, Knox48 min
Mar 1, 1:50 AM CSTSevere Thunderstorm WarningILXPeoria27 min
Mar 1, 2:55 AM CSTSevere Thunderstorm WarningILXSchuyler50 min
Mar 1, 3:34 AM CSTSevere Thunderstorm WarningILXFulton41 min
Mar 1, 7:02 AM CSTSevere Thunderstorm WarningILXMorgan18 min
Mar 1, 7:10 AM CSTSevere Thunderstorm WarningILXCass, Menard, Sangamon35 min
Mar 1, 9:20 AM CSTSevere Thunderstorm WarningILXChristian, Sangamon25 min
Mar 1, 9:44 AM CSTSevere Thunderstorm WarningILXDeWitt, Logan, Macon, Sangamon31 min
Mar 1, 10:49 AM CSTHigh Wind WarningILXCass, Champaign, Christian, Clark, Clay, Coles and 29 more4 hr
Mar 1, 11:04 AM CSTSevere Thunderstorm WarningILXMorgan, Sangamon41 min
Mar 1, 12:07 PM CSTSevere Thunderstorm WarningILXChristian38 min
Mar 1, 12:28 PM CSTSevere Thunderstorm WarningILXMacon47 min
Mar 1, 12:37 PM CSTSevere Thunderstorm WarningILXMoultrie, Shelby38 min
Mar 1, 12:51 PM CSTTornado WarningILXMacon24 min
Mar 1, 1:02 PM CSTSevere Thunderstorm WarningILXPiatt43 min
Mar 1, 1:54 PM CSTSevere Thunderstorm WarningILXChampaign51 min
Mar 1, 3:15 PM CSTWind AdvisoryILXCass, Champaign, Christian, Clark, Clay, Coles and 29 more25 hr

Nearby

Severe Thunderstorm Warnings in Illinois, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.